# SDR BJ3R200400003

- Difficulty date: October 11, 2004
- Submitted: November 11, 2004
- Operation: General aviation
- Aircraft: N242RR
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636348
- Aircraft time: 230 hours
- Engine: Lyc IO540*
- Engine time: 230 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 62E22581
- Part serial: E2526
- Condition: Defective
- Location: Engine Fuel
- Part time: 200 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED, WHEN TURNING ON ELECT FUEL BOOST PUMP TO PREPARE FOR DESCENT, ENG RAN VERY ROUGH AND WAS SIGNIFICANT POWER LOSS.  ENG WOULD NOT REMAIN RUNNING WITH FUEL BOOST PUMP ON. WHEN THE BOOST PUMP WAS TURNED OFF THE ENG OP WAS SATISFACTORY.  DURING SUBSEQUENT TAXI OPERATION, THE ENG WOULD DROP OVER 200 RPM WITH THE BOOST PUMP TURNED ON AND AT LOW RPM THE ENG WOULD SHUT DOWN.  AFTER TALKING WITH LYCOMING TECH REPRESENTATIVES, IT WAS DETERMINED THAT THE ENG DRIVEN FUEL PUMP WAS PRESS SENSITIVE AND COULD NOT OPERATE WITH THE INCREASED FUEL PRESSURE THE ELECTRIC PUMP DELIVERED TO IT. AFTER REPLACING THE ENG DRIVEN FUEL PUMP, ENG OPERATION WAS SATISFACTORY WITH AND W/O THE ELECTRIC BOOST PUMP TURNED ON.
